# SDR SIMA20120608004

- Difficulty date: June 8, 2012
- Submitted: June 11, 2012
- Operation: Air carrier
- Aircraft: N845AE
- Make and model: Emb EMB-135KL
- Aircraft serial: 145685
- Aircraft time: 23,022 hours, 20,973 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Carbon Seal
- Part number: 42520192
- Condition: Leaking
- Location: Nr 1 Engine
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

FLIGHT 4427,  CREW REPORTED A STRONG ACRID ODOR IN THE CABIN DURING DESCENT.   AIRCRAFT LANDED WITHOUT INCIDENT AND REMOVED FROM SERVICE.  FOUND OIL LEAKING OUT OF AIR TURBINE STARTER FROM NR 1 ENGINE.  REMOVED AND REPLACED THE MAGNETIC CARBON SEAL FROM ACCESSORY DRIVER GEARBOX IAW ROLL ROYCE MM 72-63-10.  REPLACED RELEVANT O-RINGS OF SEAL AND STARTER.  PERFORMED IDLE ENGINE RUN IAW GHC AND PERFORMED ETN: EM72034R4 FOR ODOR TROUBLESHOOTING.  NO ODORS NOTED AT IDLE RUN.  PERFORMED HIGH-SPEED ENGINE RUN IAW ETN:  NO ENGINE ODOR NOTED.  THE OPERATIONAL CHECK WAS GOOD.  THE AIRCRAFT WAS RETURNED TO SERVICE.
